MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 MBT REV PRIMARY CONICAL REAMER; KNEE INSTRUMENT : REAMERS

DEPUY ORTHOPAEDICS, INC. 1818910 MBT REV PRIMARY CONICAL REAMER; KNEE INSTRUMENT : REAMERS
Catalog Number 217863199
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device found the locking feature to be stripped.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.The complaint sample consisted of (1) 217863199 mbt rev primary conical reamer.The mbt rev primary conical reamer was reported for unknown reason.Three follow-ups were conducted with the complainant to obtain event additional information.Please verify what is the alleged deficiency of the reported instrument? no additional event information was received.Examination of the submitted instrument revealed areas of wear and deformation on the corners of the flats.The damage to the instrument is consistent with the reamers stripping at the connection point between the reamer and the fitted adaptor after being subjected to hard cortical bone and heavy usage.The root cause is attributed to device wear from normal use and servicing.Based on this investigation's determination of device wear from normal use and servicing, no corrective action is being pursued.Complaint trends will be monitored by post market surveillance through sep-(b)(4).Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.
 
Event or Problem Description
The instrument was reported for unknown reason.Office set, did not affect surgery or patient.Examination of the returned product by the product analyst determined that the locking feature appeared to be stripped, preventing proper functionality.

Brand Name
MBT REV PRIMARY CONICAL REAMER
Common Device Name
KNEE INSTRUMENT : REAMERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
MDR Report Key8405003
Report Number1818910-2019-86820
Device Sequence Number16641869
Product Code HTO
UDI-Device Identifier10603295096535
UDI-Public10603295096535
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number217863199
Device Lot NumberPG251513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2019
Initial Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1